Return to the Health Forum | Post a Follow-Up

 o
Effexor

Posted by wodka (My Page) on
Sat, Jan 5, 08 at 13:49

I am ready to stop taking Effexor. I had been on Lexapro but didn't feel like it was working. That's when I changed to Effexor, because they said it would give me more "oomp" (whatever that is.) Sad to say, I never experienced any "oomph." But under the circumstances I was experiencing at the time, it's not any wonder.

I recently told my doctor that I thought I could handle being taken off of the Effexor. He said to wait until after Christmas, since holidays can be stressful, then he would tell me how to wean off of Effexor slowly. On another forum I have read where people had a terrible time getting off of it. He acted like it shouldn't be any problem.

I would like to know if any of you have stopped taking it and how did you handle it. Thanks.


Follow-Up Postings:

 o
RE: Effexor

My daughter also takes Effexor and I would like to see her get off of it, but she seems afraid to stop taking it.

I hate to see her so dependant on this drug. Would like to hear from others who have stopped taking it and if they had any effects from it.


 o
RE: Effexor

enjoyingspring, I can understand your daughter being fearful of stopping the Effexor. When I googled to see what withdrawal effects might be, it scared me to death. That's why I talked to my doctor about weaning off of it.

Would your daughter be willing to let you accompany her to her doctor to discuss getting off of Effexor or changing to something else?

My personal battle with depression, hopefully, has been temporary. The past four years, quite a lot happened - husband was critically ill, father diagnosed with cancer, father-in-law put in nursing home, Katrina taking everything we owned, then watching father die the following year. I felt like an antidepressant would help me cope through these episodes, and I guess it did. For the majority of the time, I took Lexapro with no bad side effects. I changed to Effexor late last year, because I felt like I had no energy. When I look back at the situation, I realize it was probably because we were cooped up in a horrible, unsafe apartment, surrounded by memories of Katrina, where I didn't venture outside unless I had to.

I took my last pill a few days ago. I'm not planning on going cold turkey, but so far, so good. I was not the best at taking it every day, so maybe that's why the withdrawal hasn't been severe. I do know if I feel out of sorts, I will take either half dosage or full pill immediately. And of course, call my doctor.

I wish I could be of more help. Depression has many layers and affects each one of us differently. Good luck to you and your daughter.


 o
RE: Effexor

I took effexor for about a year. and before that a few other things and nothing seemed to help . my dr told me to just quit taking it and i said ,I dont have to get off of it slow and he said no just do it .so i did and it didnt bother me at all ... so i dont see why you would have to be weened off of it , just a thought


 o
RE: Effexor

Lillykay, what was the dosage and strength of your Effexor? Mine was 75 mg, and I have gone almost a week without it. I decided to do it "cold turkey" and so far have just had the dizziness. Yesterday my husband said I didn't look like I felt well, and didn't agree with me stopping completely. One good thing - my ankle and knee pain have just about subsided......I'm taking multivitamin, orange juice, vitamin B, and trying to drink as much water as I can. Don't know if it helps, but it couldn't hurt. Someone suggested benadryl for the dizziness and I take one at night, since they make me sleepy.

It could be that you and I aren't suffering major side effects because we didn't take Effexor for an extremely long amount of time. I don't know, just hope it keeps getting better.....


 o
RE: Effexor

Wodka, mine was seventy five also, i`ve taken many antidepresents since i was 19 , but none seemed to help, i only take a nerve pill now when i need it ...I get panic attacks and its been going on since i lost my father at 19 so that is a long time ..I am 58 now , so i am taking it a day at a time , hope you get to feeling better, it didnt bother me at all but alot of things dont, I`m sure they will go away good luck


 o
RE: Effexor

lillykay, thanks. I'll be 58 in August, so understand completely about taking it one day at a time. Living down here after the hurricane, we have to take it one day at a time, because there's still so much to be done.

Today has been a very good day, as far as the dizziness and all, so perhaps the worst is over. Good luck to you, too.


 o
RE: Effexor

enjoyingspring, I thought you might want to check out "auntjen" posts regarding her recent withdrawal from Effexor. Go to Home Decorating- Conversations and click on "withdrawal" posts. She stopped hers in September and sounds like she is doing so much better off of it.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here